Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Long Term Side Effects Of Nevirapine

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Nevirapine (Viramune)

What Is Nevirapine? Who Should Take It? What About Drug Resistance? How Is It Taken? What Are the Side Effects? How Does It React With Other Drugs? What Is Nevirapine? Nevirapine is a drug used as part of antiretroviral therapy (ART). It is also called Viramune. It is manufactured by Boehringer Ingelheim. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). Nevirapine is a non-nucleoside reverse...
Ask the Experts

Long Term Side Effects?

Hello,I am HIV positive (diagnosed April 10th 2002). I have been on meds since due to the fact that my cd4 count was extremely low, and viral load too high. I was taking Bactrim, Combivir and Sustiva. I dropped the bactrim with my doctors...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
My own experience and recent studies have shown that a significant minority of persons can have persistent or new central nervous system side effects due to Sustiva even after months of therapy. A trial of switching to nevirapine or abacavir (or... Read more »

Atripla - Long Term Side Effects

Is it common for someone on Atripla to continue to experience side effects such as weight gain in the back of the neck and belly, and the odd sickly feeling?I have been on atripla for 2 years and had no problems, except since starting i have put on...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Weight gain of 5-15 pounds over the first several years if seen commonly after starting a variety of HIV regimens. Atripla usually compares favorably to other common regimen regarding the amount of weight gain. There are individual variations in... Read more »

side effects on nevirapine and efavirenz

I would be grateful for advice on a medication change. I was diagnosed HIV positive in 1998 and responded successfully to a combination of nevirapine, AZT and 3TC. I rapidly achieved an undetectable viral load and a CD4 count in the 800 region...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Efavirenz often will increase plasma lipids more than nevirapine. I often would switch to atazanavir (+/- ritonavir). Use of ritonavir would hinge on whether there is any history of resistance or need for stomach acid drugs. I also might switch off... Read more »

Long-term Viramune Effects

Hi, hope you can shed some light on the side effects I have been having with my regimen. First, a litle history. Positive since 9/93, didn't start HAART until 1/96. First regimen was Viracept, Viramune and Zerit (w/ 8mg of loperamide a day to...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
Viramune-associated hepatic toxicity occurs mostly in the first 6-12 weeks of therapy. Although some percentage of hepatic toxicity continues to occur over time in patients on Viramune, the incidence is NO DIFFERENT from that observed in other... Read more »
Connect With Others

long term side effects(lack of)

Posted by Anonymous
For women who have been on antivirals continuously for a while (more than four to five years)and have not had any side effects or minimal ones,could you please share your experiences. What you are taking, what you experienced(if it resolved while on... Read more »

long term side effects

Posted by Anonymous, 1 Reply
It would be interesting to hear from anyone that has been on antivirals for a long time(more than 4 years continously)that have minimal or NO side effects. Physical(appearence wise as well as internal) IF anyone out there falls into this catagory... Read more »

PeP (Truvada and Kaletra) 28 day cycle... Long Term effects?

Posted by Screen1001
Hello all, I just started taking Truvada and Kaletra 3 days ago to provent being infected. After I am done with my 28 day cycle is it common for the side effects to remain long term? Right now I have had a very upset stomach and nausia for 3 days.... Read more »

psychological effects with long-term survivor

Posted by Anonymous, 4 Replies
I guess I am needing to know if there are any people out there who have really been in some sort of denial for years until first symptoms hit. I feel like a fool, but I've been positive since 84 and really have been in denial until getting so so... Read more »